Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

April 26, 2011Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Apr 26, 2011, 5:46 PM EDT for Lewis County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 5:46 PM EDT (21:46 UTC)
Expired
Apr 26, 2011, 6:45 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:55 PM EDTHAIL 0.881 Wsw Port Leyden, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS81 KBUF 262146
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
546 PM EDT TUE APR 26 2011

NYZ006>008-262245-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
546 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG  
  GUSTY WINDS. THIS STORM WAS LOCATED NEAR REDFIELD...AND MOVING     
  NORTHEAST AT 50 MPH. THE STORM WILL MOVE ACROSS THE TUG            
  HILL...PASSING ACROSS LEWIS COUNTY AND LOWVILLE THROUGH 645 PM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4360 7512 4342 7553 4348 7580 4343 7583
      4351 7619 4426 7552 4410 7516 4364 7510

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 26, 5:25 PM EDT, 21 minutes earlier.

Area forecast discussion, Apr 26, 5:25 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
525 PM EDT TUE APR 26 2011

.SYNOPSIS...
A LINE OF SHOWERS AND GUSTY THUNDERSTORMS WILL CROSS THE AREA FROM
WEST TO EAST THIS EVENING WITH POSSIBLE STRONG WINDS AND HAIL.
CLOUDS AND SOME SUNSHINE ON WEDNESDAY AND REMAINING WARM WITH
INCREASING LIKELIHOOD OF SHOWERS AND THUNDERSTORMS LATER IN THE DAY
AND ESPECIALLY AT NIGHT AHEAD OF A COLD FRONT. A COLD FRONT WILL
CROSS THE REGION THURSDAY MORNING WITH TEMPERATURES DROPPING BACK
CLOSE TO AVERAGE. DRY WEATHER WILL FINALLY RETURN BY SATURDAY ALONG
WITH MILD SPRING TEMPERATURES.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AT 19Z WATER VAPOR IMAGERY AND VISIBLE SATELLITE SHOW TWO BOUNDARIES
THAT WILL IMPACT OUR CWA AREA WITH SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND THROUGH THE OVERNIGHT PERIOD. ONE
BOUNDARY...ACROSS THE FINGER LAKES REGION WILL BRING SHOWERS AND
THUNDERSTORMS ACROSS THE FINGER LAKES AND THE NORTH COUNTRY THIS
LATE AFTERNOON. THE SECOND BOUNDARY IS LOCATED ACROSS EASTERN OHIO
AND SOUTHWESTERN ONTARIO WITH ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY FORMING ON THE LEADING EDGE OF A MID LEVEL 80 KNOT SPEED
MAX AND SFC CONVERGENCE.

AT THE SFC A WARM FRONT IS LEFT DRAPED ROUGHLY ALONG THE THRUWAY
THIS LATE AFTERNOON...NORTH OF BUFFALO AND SOUTH OF BOTH NIAGARA
FALLS AND ROCHESTER. SOUTH OF THIS WARM FRONT TEMPERATURES WARMED
INTO THE UPPER 70S TO EVEN A FEW 80S UNDER MOSTLY SUNNY SKIES.
EXPECT THIS WARM FRONT TO SLOWLY LIFT NORTHWARD THROUGH THE
OVERNIGHT.

ALOFT A CLOSED LOW IS LOCATED ACROSS THE WESTERN GREAT LAKES WITH AN
EXPANSIVE RIDGE OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND
EAST COAST.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS WESTERN AND
CENTRAL NEW YORK IN THE AFTERNOON HEATING AHEAD OF THIS SECONDARY
BOUNDARY SEEN ON SATELLITE AND ON THE FRINGE OF THE UPPER LEVEL
CLOSED LOW. INSTABILITY REMAINS ACROSS THE ENTIRE CWA WITH CAPES
APPROACHING 500 TO 1000 J/KG...AND LI'S -2 TO -4. NORTH OF THE WARM
FRONT STORM HELICITY VALUES REMAIN IMPRESSIVE EARLY AND STORMS
TRACKING ACROSS THE WARM FRONT WILL BE MONITORED FOR ROTATION.

TRACKING THIS SECONDARY BOUNDARY EXPECT A LINE OF SHOWERS AND
THUNDERSTORMS TO ENTER WESTERN BETWEEN 5 PM AND 7PM...AND THEN TRACK
QUICKLY EASTWARD ACROSS THE REGION. A FEW OF THESE STORMS WILL
LIKELY BECOME STRONG OR SEVERE WITH 0-6KM SHEAR REACHING 40 TO 45
KNOTS. PWATS APPROACH +2 TO +3 SD THIS LATE AFTERNOON AND
EVENING...SO IN ADDITION TO THE GUSTY WINDS AND POSSIBLE HAIL...ANY
STORM HAS THE POTENTIAL TO PRODUCE A QUICK DOWNPOUR. TOWARDS THE
NORTH COUNTRY EXPECT SOME WEAKENING TO THESE STORMS AS THEY RUN INTO
SLIGHTLY LESS INSTABILITY. CURRENT THINKING IS DOWNPOURS WILL BE BRIEF
AND SCATTERED ENOUGH THAT RIVERS AND CREEKS SHOULD BE ABLE TO HANDLE
THE RAINFALL TONIGHT. HOWEVER ANY TRAINING STORMS CAN LEAD TO LOCAL
HYDRO ISSUES TONIGHT.

BEHIND THIS LINE OF SHOWERS AND THUNDERSTORMS EXPECT SKIES TO
CLEAR...ESPECIALLY ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY.
WITH CLEARING SKIES AND LINGERING MOISTURE IN THE LOWER LEVELS
PATCHY FOG WILL LIKELY DEVELOP OVERNIGHT AND TOWARDS THE DAWN
HOURS. TEMPERATURES TONIGHT WILL REMAIN MILD WITH LOWS IN THE
50S...WITH A FEW 60S IN SPOTS.

TOMORROW WINDS WILL BEGIN TO SHIFT TO SOUTHEAST WELL AHEAD OF THE
NEXT FRONTAL BOUNDARY. THERE MAY BE A LITTLE SFC CONVERGENT SHOWER
ACTIVITY ACROSS THE NORTHERN NIAGARA PENINSULA IN THE MORNING.
ELSEWHERE WITH INSTABILITY REMAINING EVEN IN THE EARLY MORNING HOURS
AND GIVEN THAT WE ARE IN ROUGHLY THE SAME AIRMASS...CANNOT RULE OUT
A SHOWER OR THUNDERSTORM AT ANY TIME TOMORROW UNDER ANY WEAK IMPULSE.
ACTIVITY WILL BECOME MORE WIDESPREAD LATER TOMORROW AND OVERNIGHT
AHEAD OF THE NEXT UPPER LEVEL FEATURE TO SWING ACROSS THE REGION.

TEMPERATURES AT 850 REMAIN +12 TO +14C AND UNDER A CLOUDS AND SOME
SUNSHINE EXPECT TEMPERATURES TOMORROW TO REACH INTO THE 70S ACROSS
THE CWA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE ACROSS THE OHIO VALLEY WILL LIFT INTO THE CENTRAL LAKES
WEDNESDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS THE REGION
THURSDAY MORNING. AHEAD OF THIS BOUNDARY...THERE WILL CONTINUE TO BE
A SIGNIFICANT THREAT FOR SEVERE WEATHER. THE REGION WILL BE FIRMLY
IN THE WARM SECTOR AHEAD OF THE BOUNDARY...WITH MODEST SURFACE BASED
CAPES IN PLACE...EVEN OVERNIGHT. WIND FIELDS WILL ALSO BE FAVORABLE
FOR ORGANIZED CONVECTION...WITH SEVERAL RUNS OF THE GFS/NAM
INCREASING 850 MB WINDS TO AROUND 60 KTS...AND THIS IN A SHEARED
ENVIRONMENT. FINALLY WE WILL HAVE A SHORTWAVE AND FRONTAL BOUNDARY
CROSS...PROVIDING A POTENTIAL FOCUS FOR STORMS. THE MAIN LIMITING
FACTOR WILL BE THE TIMING...WITH ALL OF THIS COMING LATE WEDNESDAY
NIGHT...WHEN THE ATMOSPHERE TYPICALLY STARTS TO STABILIZE AS IT WILL
BE FAR REMOVED FROM DAYTIME HEATING. WHILE IT IS STILL A WAYS OFF
FOR ENHANCED WORDING...WILL CONTINUE A STRONG MENTION IN THE HWO FOR
THE POTENTIAL OF SEVERE WEATHER. THIS IS LIKELY TO CONTINUE TO BE A
DIFFICULT FORECAST UPSTREAM CONVECTION DEVELOPS WEDNESDAY AFTERNOON
AND EVENING. THIS APPEARS TO BE AN EVENT WHERE STORMS WILL DEVELOP
UPSTREAM AND MOVE INTO THE AREA...RATHER THAN DEVELOP ACROSS OUR
REGION.

IN ADDITION TO THE SEVERE WEATHER THREAT...ADDITIONAL RAINFALL MAY
BE ENOUGH TO CAUSE LOCALIZED FLOODING. EXPECT ANY FLOODING TO BE
LOCALIZED...POTENTIALLY FROM TRAINING OR PERSISTENT CELLS...BUT
GIVEN THE WET CONDITIONS ALREADY...ANY RAINFALL IN EXCESS OF AN INCH
BEARS WATCHING.

MODEL AGREEMENT IS FAIRLY GOOD IN BRINGING THE BOUNDARY THROUGH THE
REGION THURSDAY MORNING...WITH THE SLOWER NAM/SREF AND THE FASTER
GFS/EUROPEAN ONLY A COUPLE HOURS APART ON TIMING. THE SEVERE WEATHER
THREAT WILL EFFECTIVELY END WITH THE FRONTAL PASSAGE...THOUGH
SOUTHWEST WINDS SHOULD PICK UP BEHIND IT...WITH GUSTS OF AT LEAST 40
MPH LIKELY ON THE NIAGARA FRONTIER. OUTSIDE OF POTENTIAL TIMING
ERRORS IN THE FRONTAL PASSAGE...EXPECT THE POST FRONT ENVIRONMENT TO
BE RAIN-FREE. TEMPERATURES WEDNESDAY NIGHT SHOULD BE UNSEASONABLY
WARM...THEN HOLD STEADY OR DROP DURING THE DAY THURSDAY WITH THE
PASSAGE OF THE FRONT.

THE NEXT FEATURE TO INFLUENCE OUR WEATHER WILL BE MUCH MORE
MODEST...AS A 500 MB TROF PASSES TO THE NORTH OF THE REGION. MODELS
FAIRLY SPREAD ON THE TIMING OF THE PASSAGE OF THE TROF...BUT
CONSENSUS OF THE 12Z RUNS IS A FEW HOURS SLOWER THAN PREVIOUS
FORECAST. CONTINUE WITH LIKELY POPS WITH THIS FEATURE...CENTERED
AROUND 12Z FRI MORNING. WHILE A 3 TO 6 HOUR PERIOD OF SHOWERS IS
LIKELY...THE DAY SHOULD NOT BE A WASH OUT...AND SHOWERS SHOULD NOT
BE HEAVY ENOUGH TO CAUSE ANY ADDITIONAL FLOODING CONCERNS.
TEMPERATURES WILL BE COOLER BEHIND THE FRONT...WITH HIGHS IN THE
UPPER 40S TO LOWER 50S ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OVERALL...LOOKS TO BE A MUCH LESS EVENTFUL PERIOD...WITH GENERALLY
SEASONABLE WEATHER...AND GENERALLY SHOWERY PRECIPITATION ON THE LIGHT
SIDE. HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND
SATURDAY...WITH FAIR WEATHER LIKELY ACROSS THE REGION. A COUPLE OF
THE 12Z RUNS WERE A BIT SLOWER IN EXITING A SHORTWAVE...BUT FOR NOW
OPT TO KEEP THIS DRY.

INCREASING UNCERTAINTY FOR THE LATTER PORTION OF THE PERIOD...AS THE
GFS/GGEM/EUROPEAN CONTINUE TO OFFER FAIRLY DIFFERENT SOLUTIONS IN
HANDLING THE NEXT SHORTWAVE. WHAT THEY DO AGREE ON...IS THAT IT HAS
NORTHERN AND FAIRLY DRY ROOTS...SO AGAIN PRECIPITATION SHOULD
GENERALLY BE ON THE LIGHT SIDE. BASICALLY KEEP CHANCE POPS GIVEN
DIFFERENCES IN TIMING AMONG THE MODELS...BUT DO UP TO 40 POPS...WITH
SEVERAL RUNS NOW SUPPORTING SOME PRECIPITATION.

FEATURE APPEARS TO EXIT EAST BY TUESDAY...THOUGH THERE IS SOME
CHANCE IT WILL LINGER...SCALE BACK TO 20 SLIGHT CHANCE POPS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
WIDESPREAD CONVECTION ACROSS THE FORECAST AREA THIS
AFTERNOON/EVENING. EXPECT INSTABILITY TO CONTINUE INTO THE EVENING
HOURS WITH THUNDERSTORMS POSSIBLE AT MOST OF THE TAF SITES THROUGH
AROUND 00Z. HEAVIEST LINE OF CONVECTION IS LOCATED ACROSS THE
GENESEE VALLEY MOVING EAST WITH ANOTHER LESSS ORGANIZED LINE OF
SHOWERS MOVING OFF OF LAKE ERIE. HAVE LEFT POSSIBILITY FOR TS IN
ALL TAFS THOUHG 00Z WITH THE EXCEPTION OF KJHW WHICH AS THE
HEAVIEST CONVECTION HAS MOVED OFF TO THE EAST. OTHERWISE FEW
CHANAGES TO THE REST OF THE PACKAGE AT THIS TIME.

PREVIOUS DISCUSSION...BEHIND THE LINE OF CONVECTION...EXPECT SOME CLEARING
WITH CIGS DROPPING TO MVFR FOR A TIME. HAVE ONLY LOWERED VSBYS
INTO MVFR CATEGORY...THOUGH WITH CLEARING CAN SEE SOME IFR VSBYS
IN THE LINGERING HUMID AIRMASS. ADDITIONAL SHOWERS WILL AGAIN
CROSS INTO PORTIONS OF WESTERN NEW YORK TOMORROW MORNING...WITH
THE KIAG TERMINAL THE MOST LIKELY AREA FOR SHOWERS ON A SOUTHEAST
WIND.

WITH INSTABILITY REMAINING THROUGH THE MORNING AND
AFTERNOON...CANNOT RULE OUT A SHOWER AT ANY TIME THROUGH THE
MORNING...THOUGH THE LIKELY TIME PERIOD WILL HOLD OFF TILL AFTER
18Z.

OUTLOOK...
WEDNESDAY NIGHT...MVFR/VFR IN OCCASIONAL SHOWERS AND THUNDERSTORMS.
THURSDAY AND FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS.
SATURDAY...VFR.
SUNDAY...MVFR/VFR IN A CHANCE OF SHOWERS.

&&

.MARINE...
WILL MAINTAIN SMALL CRAFTS ON WESTERN LAKE ONTARIO THROUGH THE
EVENING HOURS AS WAVES WILL BEGIN THIS TIME FRAME AROUND 4 FEET AND
EASTERLY WINDS AT 20 KNOTS. A LINE OF SHOWERS AND THUNDERSTORMS WILL
CROSS LAKE ERIE AND LAKE ONTARIO THIS LATE AFTERNOON AND EVENING
WITH SOME OF THESE STORMS POSSIBLY BECOMING STRONG TO SEVERE. WINDS
TONIGHT WILL DIMINISH AND SOUTHEAST WINDS VEERING TO SOUTHWEST WILL
REMAIN BELOW SMALL CRAFT ACTIVITY THE REMAINDER OF THE NIGHT AND WEDNESDAY.
TOWARDS WEDNESDAY NIGHT EXPECT WINDS AND WAVES TO AGAIN INCREASE
WITH SMALL CRAFTS POSSIBLE.

ANY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AND AGAIN LATER
WEDNESDAY MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES.

&&

.HYDROLOGY...
ON THE RIVERS AND CREEKS...MOST OF THE FASTER RESPONDING CREEKS IN
THE BUFFALO AREA HAVE ALREADY CRESTED. THE EXCEPTION IS ON THE
ELLIOTT CREEK IN WILLIAMSVILLE...WHERE AN EARLY EVENING CREST
WILL LIKELY BE NEAR FLOOD STAGE. THE TYPICALLY SLOW RESPONDING
TONAWANDA CREEK WILL NOT CREST FOR SOME TIME...BUT IT IS POSSIBLE
THAT WILL EVENTUALLY APPROACH FLOOD STAGE...BUT NOT UNTIL MID TO
LATE WEEK.

OVERNIGHT AND WEDNESDAY...PRECIPITATION WILL BE GENERALLY SHOWERY.
IN GENERAL...STORMS WILL BE MOVING FAIRLY FAST...WHICH WILL LIMIT
RAINFALL IN ANY ONE LOCATION. HOWEVER...GIVEN THE WET
ENVIRONMENT...IT WILL ONLY TAKE AN INCH TO START TO CAUSE ISSUES
IN SOME SPOTS...SO WILL HAVE TO MONITOR CAREFULLY FOR ANY SLOW
MOVING HEAVY RAINERS.

THE NEXT FOCUS WILL MOVE THROUGH ON WEDNESDAY NIGHT INTO THURSDAY
MORNING...DROPPING A MEAN OF AROUND A HALF INCH...WITH LOCALLY
HIGHER AMOUNTS IN SLOW MOVING CELLS. THIS MAY BE ENOUGH TO PUSH
SOME OF THE FASTER RESPONDING CREEKS TO FLOOD AGAIN...AND WILL
ALSO HAVE TO MONITOR FOR THE POSSIBILITY OF FLASH FLOODING IF CELLS
DO REDEVELOP OUT AHEAD OF THE BOUNDARY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LOZ042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...THOMAS/WOOD
MARINE...THOMAS
HYDROLOGY...
Hazardous weather outlook, Apr 26, 3:46 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT TUE APR 26 2011

NYZ003>008-011>014-020-021-272000-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
346 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT
DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE
GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A
FRONTAL BOUNDARY WILL MOVE THROUGH. LOCALIZED FLOODING IS ALSO
POSSIBLE SLOW MOVING OR PERSISTENT STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-019-085-272000-
NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
346 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR STRONG TO SEVERE STORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT
DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE
GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A
FRONTAL BOUNDARY WILL MOVE THROUGH. LOCALIZED FLOODING IS ALSO
POSSIBLE SLOW MOVING OR PERSISTENT STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-062-SLZ024-272000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
346 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT DO
DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE
GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A
FRONTAL BOUNDARY WILL MOVE THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-SLZ022-272000-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
346 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. THE ENVIRONMENT WILL BE FAVORABLE FOR STORMS THAT
DO DEVELOP POTENTIALLY CONTAIN STRONG WINDS...AND LARGE HAIL. THE
GREATEST POTENTIAL FOR THIS APPEARS TO BE WEDNESDAY NIGHT...WHEN A
FRONTAL BOUNDARY WILL MOVE THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Apr 26, 12:59 PM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT TUE APR 26 2011

NYZ013-021-261730-
ALLEGANY NY-LIVINGSTON NY-
1259 PM EDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN ALLEGANY COUNTY...

* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES NORTH OF ALFRED TO 6 MILES SOUTH OF ALFRED...AND
  MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4251 7797 4256 7766 4254 7766 4253 7767
      4253 7771 4200 7774 4199 7775 4199 7793

RSH
Local storm report, Apr 26, 3:00 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
300 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     LIGHTNING        CHESHIRE                42.82N  77.33W
04/26/2011                   ONTARIO            NY   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING

&&

EVENT NUMBER BUF1100022

RSH
Special weather statement, Apr 26, 3:53 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT TUE APR 26 2011

NYZ006-262045-
OSWEGO NY-
353 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...LARGE HAIL...AND VERY HEAVY RAIN.  THIS STORM WAS
  LOCATED OVER EXTREME NORTHWESTERN MADISON COUNTY...AND MOVING
  NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE.

LAT...LON 4315 7588 4315 7592 4318 7602 4319 7603
      4319 7608 4320 7609 4322 7609 4333 7586
      4332 7585

HIBBERT
Special weather statement, Apr 26, 5:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
546 PM EDT TUE APR 26 2011

NYZ006>008-262245-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
546 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS. THIS STORM WAS LOCATED NEAR REDFIELD...AND MOVING
  NORTHEAST AT 50 MPH. THE STORM WILL MOVE ACROSS THE TUG
  HILL...PASSING ACROSS LEWIS COUNTY AND LOWVILLE THROUGH 645 PM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4360 7512 4342 7553 4348 7580 4343 7583
      4351 7619 4426 7552 4410 7516 4364 7510

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:36 PM EDTAreal Flood AdvisoryBUFChautauqua, Erie, Genesee6 hr
Apr 26, 3:07 AM EDTRiver Flood WarningBUFErie, Wyoming3 hr
Apr 26, 3:07 AM EDTRiver Flood WarningBUFErie3 hr
Apr 26, 3:41 AM EDTSmall Craft AdvisoryBUF18 hr
Apr 26, 12:59 PM EDTSpecial Weather StatementBUFAllegany31 min
Apr 26, 2:00 PM EDTSevere Thunderstorm WarningBUFOntario45 min
Apr 26, 2:26 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne49 min
Apr 26, 3:53 PM EDTSpecial Weather StatementBUFOswego52 min
Apr 26, 4:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans47 min
Apr 26, 4:44 PM EDTSevere Thunderstorm WarningBUFMonroe46 min
Apr 26, 4:50 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego55 min
Apr 26, 4:53 PM EDTSpecial Marine WarningBUF58 min
Apr 26, 5:05 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego40 min
Apr 26, 5:27 PM EDTFlash Flood WarningBUFAllegany5 hr
Apr 26, 5:40 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne50 min
Apr 26, 5:49 PM EDTSpecial Marine WarningBUF86 min
Apr 26, 6:14 PM EDTSpecial Weather StatementBUFAllegany61 min
Apr 26, 6:19 PM EDTAreal Flood AdvisoryBUFOntario, Wayne2 hr
Apr 26, 6:22 PM EDTSevere Thunderstorm WarningBUFAllegany38 min
Apr 26, 7:10 PM EDTFlash Flood WarningBUFOntario, Wayne3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.